Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
149 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Isosorbide Mononitrate cause swelling and pain in the head?

I am 75 years old..dr. kumar heart specialist want me to take isosorbide 2x a day.i have so much allergy to almost every drug I take,so I read side effects...which I have at times without taking medications....severe sweeling on head/severe headaches. and blood pressure goes so high,i have had strokes,and if I take blood pressure pill my bp falls to low,been 43/23....I am afraid to take this...
Sat, 7 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hi .welcome to "Ask A Doctor service". I have read your question and here is my advice
you are right nitrates can cause headache nd low bp howe'ver they are not very common and most people use them without any serious probelm .one thing to do is to start it in low dose and see ...then gradually increase the dose .if you feel side effects you can stop it and then can talk to your doctor .

Hopes I have answered your question. I will be glad to answer any further question about this.
Kind Regards
Dr Rahman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I started taking isosorbide mononitrate 30 mg low dose. I am also on low dose of beta blockers and blood pressure meds. When I take nitro I get...